T Nation

Cloudy Test Cyp


#1

Two of my (three) bottles of test cypionate have turned cloudy, like cloudy water with crystals in. I am I correct in thinking it needs to be warmed up in the oven until it clears before each injection or is it f*****d?

Its a whole 10ml bottle and about 2ml left in another bottle, the third is fine (strangely enough as they're all from my uncle) so I'd like to rescue it if possible.

Thanks


#2

I wouldn't immediately go with putting it in the oven, but you could try warming it to moderately above room temperature to see if the crystals dissipate. And if it's cyp, shouldn't it be suspended in a yellow-ish substance considering it's in a lipid? Comparing it to water makes me worry what the heck is in there.

Also, in what condition is the rubber stopper on top of the vial? It shouldn't be showing much wear-and-tear, or have chunks missing.


#3

As long as everything else is fine, 225 degrees for 15 minutes should do the trick nicely. A little swirling around after and you're gtg.


#4

Also, you want to vent the vials by placing just a needle (25g is fine) in the stopper while heating and cooling.


#5

No drastic temperature is needed: moderately warm is sufficient unless the preparation was greatly overloaded.

It is entirely possible for the vehicle to be vegetable oil-based and yet appear colorless in a vial. Or when ethyl oleate is the base, it ought to be colorless.


#6

Its just overdosed, run it under hot water and go for it. Ive always heard good things about your uncle...


#7

If they are cloudy with crystals, I would send them back to your 'uncle' and have them exchanged for new ones that are clear.

Problem is warming them is only a temp. sollution... and, oil products that are prone to crystalization can be much more painfull when injected, causing redness and swelling at the site for up to a week.


#8

Guys: thanks for the responses.

The Cyp is very clear, as opposed to the Tren they sent me which is very yellow. Both are most certainly real, I had no problems with the cyp and no soreness or swelling from the injections.

I'll try and describe the state of the cyp as accurately as possible....

Right; I've just checked it again, and it pretty much looks like melting ice, that's stopped melting half way (through the process of melting-if that makes sense?)

Thanks guys, there's only about 12-13ML left, but I'd like to use it up, I only just noticed when I was nearly at the end of one bottle, and was only using 250mg a week, not experiencing any problems.


#9

well its crashed... there is likely no steroid (or very little) disolved in the oil at the moment... heat the bottle up gently on an element or in the microwave (for about 10 seconds) then shake the oil up and it'll cause the glob to disolve back into the oil. It will only be temporarily fixed though and will likely begin crashing again... If you have used it prior without pain, bear in mind you may not have been getting the full dose.. now the sollution will likely be overdosed, and prone to crashing.. you might get more pain.... especially if the oil you inject turns into a big glob inside your muscle.


#10

Actually, when "crashed" the oil is fully saturated with the steroid ester.

The part that has precipitated represents overload, relative to the solubility of the vehicle at the temperature involved.

If it "crashed" because it cooled well below room temperature, then simply rewarming with modest heat until dissolved fixes the problem.

If it "crashes" at room temperature, then the formulation was overloaded.

It does not mean that the oil now has no or too little steroid in it: it is fully saturated.


#11

Bill,

Is this always true? Ive had preperations with low mg crash. For example, Ive had bold cypionate crash at 200mg/ml. Are you saying this is because bold cypionate is at saturation with this concentration?

thanks


#12

Respectfully I have to question this, as I have observed a lot of crashes in my days and the one thing in common they all have is that when gear crashes out of sollution it seems like its an all or nothing affair.

I've never seen just a 'few' crystals form... its more like science class ... the crystal grows and grows... and seems to pull more of the molecules out of solution as it forms... almost as if the molecules have more afinity to one another than to the chemicals/ vehical as you call it holding it in sollution.

The other thing to note... redesolving the crystals back into solution involves heating the crystals back up to their melting point (of whatever the origional powder was in solid form) I believe irregardless of which temperature they crashed at.


#13

Well, what I posted is correct. If you'd like to examine the matter further, there are two areas to look at:

1) Chemical potential, or "Activity," and equilibrium. Namely, at equilibrium (where there is no mass transfer with time between phases or species) the chemical potential or "activity" is identical on each side. The activity of a crystal form is 1; the activity of the saturated solution is 1. A saturated solution exists when a solid phase is in equilibrium with a dissolved phase.

If in fact the chemical potential or "activity" of the solution is LESS than saturated, then what happens is solid dissolves back into the liquid. It's not at equilibrium.

I don't want to do Google searches on possible physical chemistry course webpages that may discuss this as another person could find it as rapidly as I could I would think, but most assuredly the above matters are thoroughly treated and can be found with keywords from what I wrote above.

2) Experiment. One will find that whenever a solid in a liquid has reached a steady-state point -- it's neither dissolving further into the liquid nor precipitating out more -- that a measurement of the dissolved amount will find it to be saturated.

3) Definition. I expect one can find definitions of a saturated solution that make plain that this is a solution of a concentration which is in equilibrium with the solid phase of the same material.

Anyway, it just isn't the case that everything is pulled out. If the oil were less than saturated, then the crystals would dissolve back into the oil until it was saturated. But they are not going to keep precipitating out when the solution becomes less than saturated: precipitation occurs only when supersaturated. Though (at constant temperature) it isn't the case that a less-than-saturated solution ever results from precipitation, anyway. (Definition of saturated solution.)


#14

And btw, I have many times seen a "few" crystals form.

The reason you've seen mass amounts is because of use of high heat and overambitious mg/mL loading that involved a large excess: but most certainly not all of the amount of steroid that was used or anything like all of it.


#15

Iâ??ve seen this happen to all kinds of preparations, and all kinds of doses bro.. Not just ones with super dosed gear...
That being said... now that I think of it Iâ??ve seen some crashed tren enanthate... and even though there was a big assed crystal in the bottom, the oil was still colored that bright orange yellow (typical) tren color...

Sorry for making you go through the trouble to more thoroughly explain yourself :slight_smile:


#16

Thank you very much guys.

Just to summarize; I can use this, but each time prior I need to heat it up for approximately ten seconds in the microwave and I'll be O.K?


#17

Not at all! An explanation that goes into why something is so is much better than just a statement that it is so. For some reason, when material precipitates from solution either via forming a cloud or sending needles shooting through the solution, there is a visual appearance of this being much more material than it in fact is. I would think for sure very many have the same impression of everything coming out of solution, and so having an explanation of how this actually yields a saturated solution is a good thing to have out there.


#18

I wouldnt use the microwave, there is metal in the cap, may spark up. I recommend taking a pan, heat it at low heat, once hot, place your vial in there. Every 10 seconds, take it out and swirl the oil until the crytals dissapear, then good to go..


#19

Thanks guys.

I just boiled the kettle and dropped the two vials into a cup of the hot water, took them out approximately every ten seconds or so and shook them about-rinse and repeat then after a few minutes they were restored to their former glory!

The funny thing was that a bottle I had exactly the same, from the same supplier which I stored with the others did not crystalize at all, the only difference was that it was dosed at 200mg/ml not 250mg/ml- weird.

:wink:


#20

There's a reason Upjohn and Watson chose 200 mg/mL for the cypionate ester and I believe you've found it! :slightly_smiling: